Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 75, NWS Jacksonville, FL

May 15, 2000Columbia County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 15, 2000, 5:49 PM EDT for Columbia County, Union County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2000, 5:49 PM EDT (21:49 UTC)
Expired
May 15, 2000, 6:30 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Columbia County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 152154 COR
SVRJAX
FLC023-125-152230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT MON MAY 15 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLUMBIA COUNTY IN NORTHERN FLORIDA

* UNTIL 630 PM EDT

* AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 9 MILES NORTHWEST OF LULU...OR
  ABOUT OVER LAKE CITY...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  THROUGH LAKE CITY BY 600 PM EDT AND WILL MOVE SOUTHWARD ALONG I-75...
  
LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN 
THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.



$$

MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:30 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 15, 2:30 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT MON MAY 15 2000

CURRENT/MODELS...SUBTLE MODEL DIFFERENCES ACROSS THE REGION WITH
THE ETA/AVN SOLUTIONS LOOKING VERY SUSPECT IN THE SHORT TERM. BASED
ON SAT TRENDS IM SEEING EARLY THIS AFTN...I TEND TO LIKE THE NGM
SOLUTION BEST (NOW HOW OFTEN DO I SAY THAT?) AND WILL HANG MY HAT ON
IT FOR THIS ZONE/MARINE PACKAGE. GIVEN THE PROPAGATION OF NMRS
OUTFLOW BNDRYS TO THE WSW AND THE LLVL TROF MOVING S TWD N FL...
EXPECT POSSIBLE CONVECTION OVER INTERIOR N FL THROUGH THE EVENING
HOURS. WITH THIS IN MIND...WILL LIKELY INCLUDE AN EVENING GROUPING
FOR THE INLAND PORTIONS OF N FL.

TONIGHT...A SFC HIGH BUILDS INTO NC/VA WITH A NE FLOW CONTINUING
OVER THE FA. AN INVERTED/COASTAL TROUGH FORMS OVER THE COASTAL
WATERS BY 06 UTC AND SERVES TO TIGHTEN THE GRADIENT OVER THE
ENTIRE COASTAL WATERS. THEREFORE...WILL MAINTAIN A SGT CHNC OF
COASTAL SHWRS OVERNIGHT FOR ALL OF THE COASTAL COUNTIES + CLAY &
PUTNAM. OTHERWISE...WILL STICK WITH FWC MIN TEMPS/POPS.

TUESDAY...THE NORTHEASTERLY FLOW CONTINUES WITH LLVL MOISTURE BEING
FED IN FROM THE ATLC. WILL KEEP A SLGT CHNC OF SHWRS FOR THE SAME
AREA AS OVERNIGHT. SHWRS MAY BE ABLE TO PENETRATE FURTHER INLAND
DUE TO THE LLVL WIND SPEEDS...BUT WILL LET MID-SHIFT LOOK OVER THE
NEW MODEL DATA.

TUESDAY NIGHT/WED...WINDS BECOME MORE ERLY AND GRADUALLY DECREASE ON
TUE NIGHT. THIS IN TURN SHOULD LEAD TO A DECREASING CHNC OF COASTAL
SHWRS AND SUBSIDING SEAS.

EXTENDED...THE RIDGE AXIS MOVES OFFSHORE AND SOUTH WITH VEERING LLVL
WINDS AND INCREASING TEMPS/POPS. THE NEXT FRONT APPROACHES THE REGION
ON SAT.

MARINE...BOTTOM LINE WILL GO WITH NGM AND INCREASE WINDS TO 20-25
KNOTS ALL AREAS TNGT. WILL GRADUALLY DECREASE FROM N-S TMRW.

.JAX...
.GA...SCA ALTAMAHA RVR TO FERNANDINA BEACH.
      FIRE WX WATCH GAZ150-164 THRU SS.
.FL...SCA FERNANDINA BEACH TO FLAGLER BEACH.
      FIRE WX WATCH INTERIOR NE FLORIDA THRU SS.

SANDRIK

In the hours before

Special weather statement, May 15, 12:00 PM EDT, 5 hours 49 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-152000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT MON MAY 15 2000

...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS
AFTERNOON IN RESPONSE TO A SLOW MOVING COLD FRONT AND ASSOCIATED LOW
PRESSURE CENTER OFF THE SOUTHEAST GEORGIA COAST. UPPER LEVEL ENERGY
WILL ALSO BE MOVING INTO THE AREA LATER THIS AFTERNOON WHICH WILL
AID IN THUNDERSTORM DEVELOPMENT.

MOST OF THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...HEAVY RAINFALL...SMALL HAIL...AND STRONG WINDS. SOME OF
THE STORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE. THE STORMS WILL FORM PRIMARILY EAST OF THE I-75 CORRIDOR AND
WILL MOVE IN A SOUTHWARD DIRECTION.

SPOTTER ACTIVATION MAY pBE REQUIRED LATER THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

DEESE
Local storm report, May 15, 3:12 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EST MON MAY 15 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    BRUNSWICK                 GA   1 INCH HAIL
05/14/00   GLYNN                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0530 PM    VILANO BEACH              FL   .75 INCH HAIL
05/14/00   ST.JOHNS                       REPORTED AT SEA LOVERS
                                          MARINA.

0540 PM    FORT FREDERICA N.P.       GA    MPH TSTM GUST
05/14/00   GLYNN                          REPORTED BY STORM
                                          SPOTTER. TREES DOWN.

LARGE LIMBS BLOWN OUT
                                          OF OAK TREES.

0820 PM    STERLING                  GA   1 INCH HAIL
05/14/00   GLYNN                          REPORTED BY PUBLIC.

0830 PM    WHITE OAK                 GA   .75 INCH HAIL
05/14/00   CAMDEN                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0930 PM    ST MARYS                  GA    MPH TSTM GUST
05/14/00   CAMDEN                         REPORTED BY LAW
                                          ENFORCEMENT
                                          OFFICIAL.
DAMAGE TO
                                          CARPORT.

0934 PM    KINGSLAND                 GA    MPH TSTM GUST
05/14/00   CAMDEN                         REPORTED BY PUBLIC.
                                          TREES  BLOWN DOWN ON
                                          POWER LINES  ON PEOPLES
                                          ROAD.

N
Local storm report, May 15, 3:12 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EST MON MAY 15 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    BRUNSWICK                 GA   1 INCH HAIL
05/14/00   GLYNN                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0530 PM    VILANO BEACH              FL   .75 INCH HAIL
05/14/00   ST.JOHNS                       REPORTED AT SEA LOVERS
                                          MARINA.

0540 PM    FORT FREDERICA N.P.       GA   TSTM GUST
05/14/00   GLYNN                          REPORTED BY STORM
                                          SPOTTER. TREES DOWN.

0820 PM    STERLING                  GA   1 INCH HAIL
05/14/00   GLYNN                          REPORTED BY PUBLIC.

0830 PM    WHITE OAK                 GA   .75 INCH HAIL
05/14/00   CAMDEN                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0930 PM    ST MARYS                  GA   TSTM GUST
05/14/00   CAMDEN                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          DAMAGE TO CARPORT.

0934 PM    KINGSLAND                 GA   TSTM GUST
05/14/00   CAMDEN                         REPORTED BY PUBLIC.
                                          TREES  BLOWN DOWN ON
                                          POWER LINES  ON PEOPLES
                                          ROAD.

NNNN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 10:11 PM EDTSevere Thunderstorm WarningJAXDuval34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.